Thunderstorm Wind, Alfalfa
- When
- July 30, 3:28 AM CST
- Where
- Alfalfa County, Goltry
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Public
- Coordinates
- 36.530, -98.150
Measured by personal weather station.
Scattered thunderstorms along a cold front congealed into a line of storms that produced multiple significant wind reports and isolated hail across southern Oklahoma on the 30th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Scattered thunderstorms along a cold front congealed into a line of storms that produced multiple significant wind reports and isolated hail across southern Oklahoma on the 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 30, 2:38 AM CST, 50 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 338 AM CDT Thu Jul 30 2020 ...New SHORT TERM... .SHORT TERM... (Today and tonight) Issued at 337 AM CDT Thu Jul 30 2020 Main concern in the short term is a storm complex coming off the high plains of western Kansas into northwest Oklahoma. With DCAPE values of 1000-1200 J/kg and MUCAPE up to 3000 J/kg, could certainly see some of these cells producing severe wind gusts and marginal severe hail. Expecting the northwest flow aloft steering this complex to keep it up in northern Oklahoma for the next couple of hours. The HRRR seems to have a good handle on this system with collapsing it shortly after sunrise. For this afternoon, a lee cold front coming off Kansas will begin to push in. Most of the CAMs solutions break out late afternoon convection along the frontal boundary, ranging from isolated cells to linear, so keeping POPs in the forecast through the afternoon. Later tonight, expecting the frontal boundary to be in place across southern Oklahoma as northwest flow aloft brings in another shortwave disturbance. Expecting numerous storms to breaks this evening and overnight across portions of southwest, central, and into northcentral Oklahoma as well as western north Texas. A Marginal risk for severe storms is in place for later tonight, with hail & winds as the main hazards. Although some of these storms could produce heavy rain, high PW values that we have seen over the last couple of days will have shifted well to our east, keeping the widespread excessive rain and flooding potential much lower. && .LONG TERM... (Thursday night through next Tuesday) Issued at 213 PM CDT Wed Jul 29 2020 Showers and thunderstorms will continue overnight Thursday night, ending west to east on Friday as a upper level trough and associated front make their way southeast across the central and southern plains. Cooler, drier air will lag behind Thursday's front keeping temperatures below normal well into next week and limiting rain chances over the weekend. Both deterministic and ensemble models suggest the possibility of an MCS Sunday night into Monday morning. Raised PoPs well above initialized guidance (which tends to under perform with MCS's) through this period. Ensemble cluster analysis continues to show midweek as the most likely time for a pattern change with the upper high building back, though there is still a significant amount of variance among ensemble members. Day && .AVIATION... (06Z TAFS) Issued at 1038 PM CDT Wed Jul 29 2020 Generally, VFR weather is expected. Thunderstorms in northern Oklahoma are expected to dissipate before sunrise Thursday. Otherwise, a front from the north on Thursday afternoon will bring scattered showers and thunderstorms to the northern half of Oklahoma. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 92 69 80 65 / 50 60 30 10 Hobart OK 96 68 85 64 / 50 60 30 10 Wichita Falls TX 100 70 87 66 / 30 60 30 10 Gage OK 90 63 84 60 / 30 60 20 10 Ponca City OK 87 68 80 63 / 60 60 30 0 Durant OK 98 71 87 67 / 20 60 60 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...68 LONG TERM....14 AVIATION...09
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 942 PM CDT Wed Jul 29 2020 OKZ004>048-050>052-TXZ083>090-301130- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 942 PM CDT Wed Jul 29 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... There is a risk of strong to severe thunderstorms across the northern third of Oklahoma. The stronger storms will produce wind gusts near 60 mph and locally heavy rainfall. Some hail is also possible. The most likely time for severe storms will be from the mid evening through about 2 am. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Thunderstorm chances will continue through late Friday with the highest chances Thursday night into Friday morning. Strong to severe storms will be possible Thursday afternoon into the overnight hours Thursday night, with damaging winds, large hail and locally heavy rain the main concerns. Most of Saturday and Sunday will be dry, but thunderstorm chances will increase Sunday night through Monday morning. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1215 AM CDT Thu Jul 30 2020
OKZ007-008-013-020-300545-
Payne OK-Kay OK-Grant OK-Noble OK-
1215 AM CDT Thu Jul 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR north central Payne...Kay...
northeastern Grant and Noble Counties Until 1245 AM CDT...
AT 1213 AM CDT, the leading edge of strong thunderstorms was along a
line extending from 4 miles northwest of Braman to near Ponca City
to near Sooner Lake to 5 miles south of Perry, moving east at 45 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
LAT...LON 3690 9675 3678 9675 3674 9683 3675 9689
3668 9693 3670 9704 3666 9706 3659 9706
3660 9691 3658 9689 3651 9703 3633 9703
3633 9692 3625 9692 3625 9682 3616 9682
3618 9746 3659 9746 3700 9752 3700 9687
TIME...MOT...LOC 0513Z 272DEG 40KT 3696 9739 3669 9705 3647 9704 3622
9732
..speg.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 153 AM CDT Thu Jul 30 2020 OKZ020-026-300730- Payne OK-Lincoln OK- 153 AM CDT Thu Jul 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR Payne and northeastern Lincoln Counties Until 230 AM CDT... AT 147 AM CDT, the leading edge of strong thunderstorms was located along a line extending from near Oilton to near Cushing, with additional thunderstorms extending back to southwest of Stillwater. There storms are moving east at 45 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... LAT...LON 3596 9719 3615 9723 3614 9662 3587 9662 TIME...MOT...LOC 0647Z 276DEG 39KT 3608 9663 3598 9672 ..speg.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 237 AM CDT Thu Jul 30 2020 OKZ004-300815- Harper OK- 237 AM CDT Thu Jul 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Harper County Until 315 AM CDT... AT 235 AM CDT, a strong thunderstorm was located 7 miles northeast of Gate, moving east at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3700 9953 3679 9955 3681 10000 3700 10000 TIME...MOT...LOC 0735Z 270DEG 19KT 3693 9997 ..speg.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 318 AM CDT Thu Jul 30 2020 OKZ004-005-010-300845- Woodward OK-Harper OK-Woods OK- 318 AM CDT Thu Jul 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR north central Woodward...Harper and northern Woods Counties Until 345 AM CDT... AT 317 AM CDT, strong thunderstorms were along a line extending from 10 miles south of Buttermilk to near Laverne, moving east at 50 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... LAT...LON 3699 9856 3662 9932 3665 10000 3700 10000 TIME...MOT...LOC 0817Z 273DEG 42KT 3696 9932 3674 9988 ..speg.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
357 AM CDT Thu Jul 30 2020
OKZ005>007-012-300930-
Garfield OK-Alfalfa OK-Woods OK-Grant OK-
357 AM CDT Thu Jul 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Garfield...
Alfalfa...Woods and Grant Counties Until 430 AM CDT...
AT 353 AM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from near Manchester to 7
miles east of Waynoka, moving east at 60 MPH. The strong winds will
approach before the thunderstorms themselves.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
LAT...LON 3700 9746 3675 9746 3651 9788 3656 9895
3700 9930
TIME...MOT...LOC 0853Z 273DEG 52KT 3694 9803 3657 9875
..speg.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
414 AM CDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM TSTM WND GST 1 SSW CHEROKEE 36.74N 98.36W
07/30/2020 M57 MPH ALFALFA OK MESONET
&&
JPIKEThe Vance AFB radar (KVNX), 24 km away, was scanning. The volume nearest the first event began at 09:29 UTC.
25 thunderstorm wind, 5 hail. Local standard time, as filed.
Measured by personal weather station.
Estimated severe wind gust.
Tree damage and power lines downed in Enid.
A tree fell on a house on the north side of Enid.
Damage to trees reported.
Multiple trees and power poles down. Roof blown off of a barn.
Power pole and powerline damage reported on Hwy 77.
Sporadic 2-3 inch tree limbs damage along with minor flooding of some city streets.
Telephone poles downed.
Moderate size tree snapped in half.
Damage to metal buildings and barn roof damage.
Five to six inch diameter tree limbs downed.
Road sign damage reported near Chickasaw turnpike and Hwy 1.
A horse barn was blown about 150 yards away across Hwy 377. Pipe fence attached to barn was raised about 3 feet.
Estimated severe wind gust.
Portion of a metal roof torn off of a storage facility. Time estimated from radar.
Powerlines downed at 7th and Neshoba.
Multiple powerlines downed in Mill Creek.
Extensive tree damage in the area between Pontotoc and Connerville, also 7 downed power poles.
Substantial damage to building at community pool along with fence and pool damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, July 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 911359, 911360, 911361, 911367, 911369, 911371, 911372, 911376, 912105, 912106, 912121, 912122, 912123, 912124, 912143, 912144, 912483, 912858, 912859, 912860, 912861, 912862, 912863, 912864, 913295, 912866, 912869, 912870, 912871, 912872.